U.S. doctors online nowAsk doctors free
A female asked:

I had my period earlier this month now i am cramping and bleeding what can it be? i was on depo-provera shot about two months ago my shot was due last month its going to be two months since i was suppose to get my shot

1 doctor answer1 doctor weighed in
Dr. Joy Jackson
Family Medicine 21 years experience
This : This is merely your body responding to a change in hormone levels. After about three months, if your regular periods have not resumed see your doctor. However, if the bleeding is heavy and persists for more than 7 days, see your doctor sooner. Take care.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 20-year-old female asked:
My period just ended nine days ago. I started bleeding yesterday with severe cramping it's thin and no clots. I stopped Depo-Provera 1 year ago. What is up?
Dr. Joyce Pastore
Internal Medicine 31 years experience
Menstrual cycle: The menstrual cycle can occasionally be irregular - sometimes due to fatigue, stress, or recent illness. No explanation other times. Unlikely relate... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 18-year-old female asked:
I been on Depo-Provera for two years, i didn't go take my last shot, i already came on and off my period. But for the last three weeks i been cramping badly?
Dr. Maureen Mays
Specializes in Clinical Lipidology
Could be normal or..: Could be a normal variation from stopping the depo. Also, though, if you're having any sexual contact w/o contraception, please check a pregnancy tes... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 19-year-old female asked:
I got a Depo-Provera provera shot exactly 14 days after the start of my last period. Could i be pregnant? I have been having pregnancy symptoms. Like mild cramping every now and then I have been be bloated, nauseous, and just tired. Could i be pregnant?
Dr. Michael Sparacino
Family Medicine 39 years experience
Possibly: Pregnancy is a posibility. Purchase and perform a home pregnancy test. It should turn positive by the time you're a week late. If it's negative, re... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 20-year-old female asked:
I'm on the Depo-Provera shot i didn't have a period for 2 month then this month i've been bleeding/spotting for going on 3 weeks now?
Dr. Jeff Livingston
Obstetrics and Gynecology 24 years experience
Normal depo effect: Irregular periods are the norm on depoprovera. Many patients have no periods at all. Others will experience irregular menstrual bleeding. This is how ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 17-year-old female asked:
Ive been on the Depo-Provera provera (medroxyprogesterone) shot for a month and ive been bleeding off and on. a normal period for me is 5 days its going on 13 now what do i do.?
Dr. Robert Killian
General Practice 30 years experience
DEPO: Contact your doctor. This is common for the first shot and you may need a second dose.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Oct 3, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.